MAUDE Adverse Event Report: BIOMET MICROFIXATION BATTERY POWERDRIVER P2; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

BIOMET MICROFIXATION BATTERY POWERDRIVER P2; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during receiving inspection foreign material was discovered in the sterile package.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: battery powerdriver p2,cat #5050-1010, lot # 147260.Battery powerdriver p2,cat #5050-1010, lot # 386850.Battery powerdriver p2,cat #5050-1010, lot # 407260.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00509, 0001032347-2021-00510, 0001032347-2021-00511.Report source: (b)(6).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned.Photos were provided and the following was identified: item# 50-1010 lot# 147280 was verified item/lot to complaint.Three photos were reviewed and identified white debris, red debris, and white debris.Size cannot be verified.Inspection criteria i00051.3 packaging inspect outlines acceptable standards for packaging debris within packaging requirements section.Debris size acceptability cannot be determined from supplied photos.Review of the device history record(s) identified no deviations or anomalies during manufacturing the condition of the device when it left zimmer biomet is non-conforming to specification.The root cause of the reported event is the operator not following the work instructions provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in section b4, b5, g3, g6, h2, h3, h6 and h10.Correction information: d4.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
BATTERY POWERDRIVER P2
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
christina arnt
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key12820056
Report Number0001032347-2021-00508
Device Sequence Number5696320
Product Code GEY
UDI-Device Identifier00841036063504
UDI-Public(01)00841036063504
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Model NumberN/A
Device Catalogue Number50-1010
Device Lot Number147280
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexUnknown